Contact us now
(763) 746-7800

Dangerous Mix of Drugs Shuts Down Nursing Home

Four patients at a Tennessee nursing home were given a potentially lethal mix of drugs last spring, causing “massive gastrointestinal bleeding” in one case, and now the facility has been suspended from adding new patients.

Nurses working at Colonial Hills Nursing Home in Maryville, TN, mistakenly gave the residents a mix of Coumadin and antibiotics that are never supposed to be used in conjunction with the former drug. Because the nurses were not aware of the harmful interaction, they were not alerted to the gastrointestinal bleeding for a long period of time.

Further investigation revealed that four out of 13 residents could not reach their water at bedside, and five of 13 could not reach the call button for help. Colonial Hills is being fined $5,500 a day until the numerous violations are fixed.

Access the full article here.

Mismedication doesn’t just happen in Tennessee, it happens in Minnesota, too. If you believe that a loved one has been harmed by a medical treatment error, take action now and contact the Kosieradzki Smith Law Firm online or call us toll free at (877) 552 2873 to set up a FREE INITIAL CONSULTATION.

 

 

Leave a Reply